I am on my 6th day of prozac. I take it in the morning, however, as of yesterday, I felt like my equalibriam was off and didn't want to drive and not really wanting to do anything. I also already have insomnia and take 1/2 of a 10mg of ambien to get me through the night, but last night my insomnia intensified and I woke up 3 hrs later and took the other half. I was told that it takes two weeks to get the full benefits of prozac. I'm a 58 yr old grandmother and never had depression but due to the last year of many sad experiences, my dr. felt my symptoms were depression. I was going to try to take the prozac at night to see if there's a difference. I read on this board how it helps many to sleep which would be a great benefit. So take it pm or am? Any additional input would be greatly appreciated.
The Prozac may take as much as a month to get the full effects and your dosage may need adjusted before you get relief from your symptoms of depression. If you feel that it is increasing your insomnia then I would continue to take in the am. Different people respond to antidepressants differently, so it really depends on your response.
Some of the side effects to be aware of include:
Abnormal dreams; anxiety; decreased sexual desire or ability; diarrhea; dizziness; drowsiness; dry mouth; flu-like symptoms (eg, fever, chills, muscle aches); flushing; increased sweating; loss of appetite; nausea; nervousness; runny nose; sore throat; stomach upset; trouble sleeping; weakness; yawning.
These are the common side effects are generally become less with continued use though some may be persistent. If they become bothersome please report to the doctor.
Good luck on the new med,
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Nov 2009 • 3 answers
Posted 18 Dec 2010 • 2 answers
Posted 28 Apr 2011 • 2 answers
Posted 15 Feb 2013 • 4 answers
Posted 23 Oct 2016 • 1 answer